Announcement

Collapse
No announcement yet.

please post your experiences with longterm use of NSAIDs?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • waterflow
    replied
    Naproxen caused severe stomach pain and I only took it for period cramping/bleeding and it got to the point where I had to stop. Vicoden doesn't seem to bother my stomach at all and I have had blood work to check liverkidney functions. I worried it was killing them but all was fine. I've been on the vicoden I think 6 years now. I take 500 mgs 3 times a day. Without it I would never be able to sleep through the night. It also takes the heparin/hydroxyzine along with it.

    Leave a comment:


  • Sarojini
    replied
    I'd been taking various NSAIDs recently for a problem that remains undiagnosed in my hip .... but I recently quit because I started getting severe heartburn and acid reflux so bad I'd wake up hacking and coughing because I almost aspirated stomach acid. Since that can be fatal, I quit taking the NSAIDs, got some heartburn stuff, and try to sleep on my side. Gah. Hate 'em.

    Leave a comment:


  • ICNDonna
    replied
    If you're anything like me, the stomach discomfort from NSAIDS is unmistakable --- I had SEVERE stomach pain --- I mean the double up and cringe kind of pain. I only took it for a few days. It also caused me bladder pain a few hours later, but not as severe as the stomach pain was.

    There are a lot of people who can take them with no problem for long periods so it may be worth a try.


    Donna

    Leave a comment:


  • Tuckersmom
    replied
    Thanks, Bri. That really means a lot to me.

    Leave a comment:


  • Tuckersmom
    replied
    Bri, my apologies for not having read or responded to your last Inbox message. The stress, desperation and depression are through the roof right now. Lots of family issues continue to add to the rising levels of all of these negatives. I am not ignoring your message; I just don't have the emotional ability to write all that I would need to update you right now.

    Leave a comment:


  • Tuckersmom
    replied
    Bri, I've taken Aleve for arthritis for several years now. Two in the morning and 2 in the evening per doctor's orders. I've had no problems whatsoever, stomach-wise or IC-wise.

    Prednisone is an awesome and an awful medication. It is some people's only hope just to stay alive --- and yet it is a very destructive drug when taken in large doses for long periods of time. I've used it several times, and it not only cured the issues for which I took it, but it benefitted me in other ways as well. The longest I have ever been on it is 6 months. It does cause irritability and insomnia among other possible side-effects. Prednisone also lowers your immune system.

    Leave a comment:


  • Pammylynn8
    replied
    I used to take it daily for tendinitis of the knee and ankle. I took the maximum dose of ibroprofen that you can take for a few months. Everything seemed fine but this was pre-ic days. I didn't have any problems with my stomach back then and finally went off it went my tendinitis pain went away. I still might take 800 mgs of ibroprofen when I have pain and I can't tell if it causes a flair yet... some days I feel fine when I take it and others i feel a little irritated.
    I hope you find like with this and it doesn't cause you any tummy or bladder pain.

    Leave a comment:


  • please post your experiences with longterm use of NSAIDs?

    I know many of you don't take NSAIDs b/c they aggravate some bladders, but if you have any previous or current experience taking them daily longterm (more than a few months) please let me know. Thanks Here's what is going on:

    My doctor wants me treat chronic muscle inflammation in my back and hip muscles with Naprolen 750mg (high dose of extended relief Naproxen). I took it daily for a month back in March and it really helped with the pain..I felt better than I had in many many months. I got thru the summer feeling pretty good until a about a month ago when I had a very physical hot day at work that flared things up and I've been in a bad pain cycle since then.

    Of course I'm concerned about longterm use of NSAIDs and the bad effects they can have on the stomach. I should mention that in addition to that course of Naprolen, the pain med that I've been taking for the past year (Reprexain) is a combo of hydrocodone and 200mg of ibuprofen, so I've been getting the NSAID in that, too.

    As of today I was changed to Norco which has tylenol instead of ibuprofen in it, but will be back on the Naprolen again for another month or so due to this flare up.

    The doctor said today that as long as I don't feel that the NSAIDs are causing me any stomach issues, and taken after a meal, I won't have any problems down the road. ??? What do you y'all think? Have you heard the same from your doctors? I don't want to keep taking it until the day that I DO create problems. I keep imagining that I am having stomach pains lol any time my stomach grumbles or whatever I'm like oh no, what have I done??? How do you know how long is safe to take an NSAID?? But so far it has been the only thing that has improved the level of my pain for an extended period of time.

    I also responded well to a course of something similar to Prednisone last year, but when I tried it again this summer I had some crazy reaction and didn't sleep for 5 days Not brave enough to try that again, too many side effects.

    Ok, didn't mean to make this so long. Looking forward to your repsonses
Working...
X